Alabama, 2007

Damaging Winds in Alabama, June 24, 2007

June 24, 2007 · NWS HUN · 2 events in 2 counties and zones

Isolated afternoon strong thunderstorms developed, one of which produced localized tree damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Isolated afternoon strong thunderstorms developed, one of which produced localized tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 24, 1:43 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 24, 1:43 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
243 PM CDT SUN JUN 24 2007

.DISCUSSION...
THE OVERALL LONGWAVE TROUGH PATTERN REMAINS UNCHANGED TODAY. A WEAK
SHORTWAVE SHEAR AXIS OVER MO AND IL...STRETCHING SOUTHWESTWARD TO
TEXAS...KICKED OFF SEVERAL CLUSTERS OF SHOWERS AND TSTORMS THIS
MORNING. ALONG WITH OUTFLOW BOUNDARIES...THESE STORMS HAVE PERSISTED
ACROSS WESTERN TN AND KY THIS AFTERNOON. IN RESPONSE TO WEAK VORTICITY
ENERGY ACROSS SOUTHERN MS AND AL..AND A MOIST UNSTABLE
ENVIRONMENT...ISOLATED SHOWER/TSTORM DEVELOPMENT HAS OCCURRED ACROSS
MUCH OF AL AND MS. ACROSS THE TN VALLEY...TEMPS HAVE RISEN INTO THE
MID 90S AT MOST LOCATIONS. HAVE NOT SEEN AS MUCH MOISTURE RETURN
LOCALLY AS TO OUR SOUTH AND WEST...ISOLATED SHOWER DEVELOPMENT..THUS
FAR...HAS BEEN LIMITED.

THROUGH THE BEGINNING OF THE WORK WEEK...REGIONS OF WEAK SHORT WAVE
ENERGY...HAVING BEEN ORPHANED BY THE MAIN WAVE PATTERN...WILL
MEANDER UNDER THE UPPER LEVEL RIDGE. HOWEVER...THERE IS NOT MUCH
CONSISTENCY WITH THESE FEATURES IN THE SHORT RANGE MODELS. WITH THAT
SAID...THE NAM AND RUC HAVE WEAK VORT ENERGY MOVING NEAR THE TN
VALLEY MONDAY...WHICH COULD SERVE TO BETTER ORGANIZE ANY DIURNAL
CONVECTION DEVELOPMENT...OR AT LEAST A QUICKER CU FIELD DEVELOPMENT.
THE BEST LOCATION FOR SHOWERS/TSTORMS REMAINS IN THE WEST WHERE
DEWPOINTS WILL BE SLIGHTLY HIGHER...BUT CAN BE COVERED WITH SLIGHT
CHANCE POPS.

STRONG SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE
SOUTHEAST AS THE UPPER RIDGE AXIS DRIFTS EASTWARD ACROSS THE EASTERN
CONUS. MOISTURE WILL GENERALLY INCREASE OVER THE NEXT FEW DAYS.
HOWEVER...AS THE SURFACE RIDGE PUSHES WEST OF THE TENNESSEE
VALLEY...LOW LEVEL FLOW WILL TURN MORE EASTERLY...USHERING IN
SLIGHTLY DRIER AIR IN THE EASTERN COUNTIES. THIS WILL POTENTIALLY
LIMIT AFTERNOON CONVECTION EAST OF INTERSTATE 65 TUESDAY AND
WEDNESDAY.

AN UPPER LEVEL LOW IS STILL PROGGED TO MOVE ACROSS THE PACIFIC
NORTHWEST AND SOUTHERN CANADA OVER THE NEXT FEW DAYS. AS IT
TRANSVERSES THE NORTHERN GREAT LAKES...A SURFACE FRONT WILL DROP THROUGH
THE MIDWEST...AND AT LEAST APPROACH THE TENNESSEE VALLEY TOWARD THE
END OF THE WEEK. THIS COULD BE OUR ONE GOOD SHOT FOR PRECIPITATION
DURING THIS FORECAST PERIOD. MODELS HAVE TRENDED THIS SYSTEM SLOWER
WITH THE PAST FEW RUNS...AND NOW LOOKS LIKE THE BEST SHOT FOR SHOWERS
WILL BE LATE FRIDAY AND SATURDAY. MODELS HAVE CONSISTENTLY PUSHED
THE FRONT THROUGH THE AREA...WITH DRIER AIR FILTERING IN FOR THE
BEGINNING OF NEXT WEEK. UNTIL THE EVENT IN CLOSER...STILL WONT
COMPLETELY BUY INTO THE ACTUAL FRONTAL PASSAGE. WILL KEEP CHANCE
POPS IN FOR FRIDAY...AND INCREASE POPS TO CHANCE FOR SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    69  92  69  91 /  20  20  20  20
SHOALS        70  93  70  91 /  20  20  20  20
CULLMAN       70  90  70  90 /  20  20  20  20
FAYETTEVILLE  68  90  68  89 /  20  20  20  20
ALBERTVILLE   69  93  69  92 /  20  20  20  20
FORT PAYNE    66  93  67  91 /  20  20  20  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

14
Hazardous weather outlook, Jun 24, 12:00 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT SUN JUN 24 2007

ALZ001>010-016-TNZ076-096-097-251000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEAK DISTURBANCE ACROSS THE MID SOUTH WILL TRACK EAST TODAY
PRODUCING ISOLATED THUNDERSTORMS THIS AFTERNOON...MAINLY ACROSS
MIDDLE TENNESSEE THROUGH NORTHWEST ALABAMA. THESE STORMS WILL BE
CAPABLE OF BRIEF GUSTY WINDS OVER 40 MPH AND FREQUENT LIGHTNING.

CAUTION REMAINS ADVISED THIS AFTERNOON FOR ANY OUTSIDE BURNING.
AFTERNOON RELATIVE HUMIDITY HAS DROPPED TO NEAR 30 PERCENT.  WINDS
HAVE ALSO INCREASED TO NEAR 10 MPH...WITH A FEW HIGHER GUSTS.
ALTHOUGH GENERAL WIND FLOW WILL REMAIN LIGHT FOR MOST OF THE
DAY...GUSTY OUTFLOW WINDS GENERATED BY ANY THUNDERSTORMS COULD
SIGNIFICANTLY INCREASE FIRE DANGER FOR A BRIEF PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING
THROUGH THURSDAY. ANY RAIN THAT OCCURS WILL DO LITTLE TO IMPROVE
ONGOING DROUGHT CONDITIONS.

THERE IS A SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM
ACTIVITY BY FRIDAY AS A COOL FRONT DROPS SOUTH INTO THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

JE

In the hours before

Special weather statement, Jun 24, 2:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT SUN JUN 24 2007

ALZ016-242115-
CULLMAN-
341 PM CDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 415 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOOD HOPE...OR JUST SOUTHEAST OF CULLMAN...
MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PHELAN.
  CULLMAN.
  SOUTH VINEMONT.
  FAIRVIEW.
  BAILEYTON.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27

The radar

The Northeast Alabama radar (KHTX), 96 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
June 24, 3:00 PM CST
Where
Morgan County, 1.42 mi NNE of Trinity
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.639, -87.069

A tree was blown down at a residence on Red Hat Road.

Thunderstorm Wind, Cullman

When
June 24, 3:50 PM CST
Where
Cullman County, Bremen
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.980, -86.970

A couple of trees were blown down west of Bremen.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39553, 39549.